Home   News   Article

Mum's warning after Bishop's Stortford High School student spent six days in hospital following rare severe reaction to Covid vaccination



More news, no ads

LEARN MORE


A distraught mum says her 17-year-old son's life has been turned upside down after he suffered a rare severe reaction to a Covid-19 vaccination.

Jet Ezra, a student at The Bishop's Stortford High School, spent six days in hospital with inflammation of the lining of the heart and is now confined to home for six weeks.

His mum Tracy is warning other parents to be vigilant after her son suffered shortness of breath and palpitations following his second jab.

Jet Ezra is studying for A-levels in maths, computer science and business studies at The Bishop's Stortford High School
Jet Ezra is studying for A-levels in maths, computer science and business studies at The Bishop's Stortford High School

A consultant at Broomfield Hospital, Chelmsford, confirmed Jet's symptoms were due to the vaccine and after he was discharged on Sunday (December 12) he was advised to rest with no strenuous activity.

Tracy said the consultant told her Jet would recover in time, but he must not have the booster vaccine.

"He's been very poorly," said Tracy, of Birchanger, who works for the NHS Test and Trace service. "What's so traumatic is he's not allowed to move from the house for six weeks.

Jet in Chelmsford's Broomfield Hospital after suffering a reaction to the Pfizer vaccine (53679972)
Jet in Chelmsford's Broomfield Hospital after suffering a reaction to the Pfizer vaccine (53679972)

"He's a 17-year-old boy whose life has been turned upside down. He can't go to the cinema. He had a party to go to – he can't do anything."

Tracy had gone to Stansted Surgery in Lower Street on Saturday December 4 for a booster jab for her and husband Jack and a second vaccination for Jet; he had no reaction to his first jab on August 21.

It was not until Wednesday (December 8) that Jet told her he had had a difficult night's sleep because he was struggling to breathe and he had started to have palpitations.

After ringing 111 they turned down advice to attend Princess Alexandra Hospital in Harlow, as the family had a complaint upheld over the care of Tracy's dad four years ago, so she took her son to Broomfield.

Jet, who is studying for A-levels in maths, computer science and business studies at TBSHS in London Road, had three electrocardiograms (ECGs) and blood tests and was put on a heart monitor before the hospital confirmed the Pfizer vaccine was the cause.

Tracy said staff at the hospital had been "totally amazing", but she was devastated over what her son had to go through.

"My child was a guinea pig," she said. "I would never have put him through it, and if I could take the pain I would. To see that kid lying in hospital...

"This is the most crucial time in his education. I don't know how long it will be before we can have a normal life again."

Tracy said she had been told the reaction Jet suffered affected one in 100,000 people, with young men most at risk, and she wants parents to know about the dangers. "I just want people to know that it's important to be vigilant."

The NHS website highlights heart inflammation as a "very rare" side effect of the Covid-19 vaccination. Symptoms are chest pain, shortness of breath and a fast-beating, fluttering or pounding heart (palpitations). It states that "most people who had this recovered following rest and simple treatments".

Chloe MacArthur, senior cardiac nurse at the British Heart Foundation, said: “There have been reports of a small number of people that have unfortunately developed conditions linked to inflammation of the heart following the Pfizer and Moderna vaccine. However, in most of these cases, the illness has generally been mild and those affected have mostly felt better quickly, following treatments and rest."

She added: “It is important to remember that these reactions to the vaccine are extremely rare and, in the vast majority of people, the risks are greatly outweighed by the benefits.

"The risk of inflammatory conditions of the heart or other cardiovascular complications could be much greater if you get Covid-19. That’s why it’s important to avoid Covid-19, and one of the best ways to do that is to stay up-to-date with your vaccine doses.”



This site uses cookies. By continuing to browse the site you are agreeing to our use of cookies - Learn More